Finding edge-disjoint paths in partial k-trees

Gyo Shu, S. Tamura, T. Nishizeki

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)

Abstract

For a given graph G and p pairs (si, ti), 1 ≤ i ≤ p, of vertices in G, the edge-disjoint paths problem is to find p pairwise edge-disjoint paths Pi, 1 ≤ i ≤ p, connecting si and ti. Many combinatorial problems can be efficiently solved for partial k-trees (graphs of treewidth bounded by a fixed integer k), but the edge-disjoint paths problem is NP-complete even for partial 3-trees. This paper gives two algorithms for the edge-disjoint paths problem on partial k-trees. The first one solves the problem for any partial k-tree G and runs in polynomial time if p = O(log n) and in linear time if p = O(1), where n is the number of vertices in G. The second one solves the problem under some restriction on the location of terminal pairs even if p ≥ log n.

Original languageEnglish
Pages (from-to)3-30
Number of pages28
JournalAlgorithmica (New York)
Volume26
Issue number1
DOIs
Publication statusPublished - 2000 Jan 1

Keywords

  • Bounded treewidth
  • Edge-coloring
  • Edge-disjoint paths
  • Partial k-tree
  • Polynomial-time algorithm

ASJC Scopus subject areas

  • Computer Science(all)
  • Computer Science Applications
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'Finding edge-disjoint paths in partial k-trees'. Together they form a unique fingerprint.

Cite this